T Nation

Cream to Cyp Changeover

I’ve been on the 150mg/1ml bio-identical cream for 3 months now. My Doc has agreed to have me go with the cyp injectins instead-I have been pretty unimpressed with the cream so far. My question is how do I make the switch? When do I stop the cream in relation to when I pin?

He has suggested a “front load” of cyp-200mgs/week for 3 weeks then 100/week for the long haul.

I have plenty of cream and plently of cyp. He is a very cool Doc but is not really all that up on nor open to AI so I need to be cool as far as going overboard on either one.
51 years old

Thanks!

I wouldn’t front load double your dose for 3 weeks. Maybe the first dose, but not the first 3. Since you are already on the cream you may not even need to front load at all. With your doctor not willing to prescribe an AI I would try to do anything I could to avoid spikes, like injecting twice a week.

When should I start the cyp in relation to when I stop the cream-I mean do I put the cream on Tue and inject Wed? I thought cyp takes a while to “kick in”. How would that factor in?

When should I start the cyp in relation to when I stop the cream-I mean do I put the cream on Tue and inject Wed? I thought cyp takes a while to “kick in”. How would that factor in?

Overlap with cream on the day you inject, then you are done.

Do you have labs to post?
How much T in mg’s were you applying?

Total Test-451 (175-781)
DHT 65 (30-85)
Free T 11.3 (7.2-24)

Estrdiol 29.2 (7.6-43.6)

I’ve been applying 1 ml ED

You are not absorbing very well. Note that lab-application timing influenced lab results.

Apply to wrists then wipe inner arm to inner arm to well above elbows.

Are you aware of the connection of poor absorption and thyroid problems? See the advice for new guys sticky.

With injections, your DHT will be lower.

Sorry, I did not make clear that those labs are BEFORE I started the cream.

I have not had blood work since.
My Doc also put me on Armour Thyroid 1GR ED
TSH 3.05 (0.34-5.60)
T4 1.0 (0.6-1.2)
T3 Free 3.1 (2.0-4.4)

Thanks for your input!

Sorry, I did not make clear that those labs are BEFORE I started the cream.

I have not had blood work since.
My Doc also put me on Armour Thyroid 1GR ED
TSH 3.05 (0.34-5.60)
T4 1.0 (0.6-1.2)
T3 Free 3.1 (2.0-4.4)

Thanks for your input!

So that is a possible cause of your low T response. We have see docs increase T transdermal doses higher and higher not understanding that some cannot absorb. We have not see thyroid treatments reverse this, but it might happen.

Check your body temps to see if thyroid dose is adequate.

DO those numbers indicate that my thyroid is “off”?

I ws not sure why the Doc would give me Armour Thyroid.

Thanbks again, man you’ve been really helpful so far

TSH over 3 is a huge sign of hypothyroid. You should probably have your thyroid antibodies tested as well as Reverse T3. High reverse T3 can block out your free T3 from being able to work. If those were your test levels prior to starting the cream your DHT and E2 levels may be quite high now. Switching to injections should help that. Without blood tests though you are just guessing. What are your symptoms? Did they improve for a short while after starting the cream then disappear? Both poor absorption and rising E2 levels would explain that. Have you had a PSA test done or DRE. Over 50 you should be very conscious of your prostate.

My symptoms were low libido, lack of energy. I think they have inproved a bit-nothng drastic. I just had my PSA draw. I get the results in 3 days.

Do the shots raise Estro levels less than the cream?

I’m taking 100-200mg of DIM daily in an effort to keep my estro n check.

DIM is often not able to manage TRT needs.

Injections create less E2 than transdermal. And more frequent low dose injections create less E2 than weekly or every two week injections. Read the stickies.

If your body temp is near 97.3 when you wake up and/or you cannot get to 98.6 in the afternoon, you have a functional hypothyroid problem. This can be low fT3. But sometimes fT3 is midrange or even higher and tT3 is blocking the effects of fT3.

rT3 increases with chronic stress or infections/parasites, starvation/extreme diets, over training, injury etc. This is referred to as ‘adrenal fatigue’. Treating that with T4 makes things worse.

Are you getting iodine in vitamins? Iodine deficiencies can cause these problems. Unfortunately, doctors see to write scripts and not ask if you use iodized salt.